Georgia, 2019Damaging Wind in Georgia, April 14, 2019
April 14, 2019 · NWS CHS · 1 event in 1 county or zone
A warm and moist airmass ahead of an approaching low pressure system led to thunderstorms capable of producing damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and moist airmass ahead of an approaching low pressure system led to thunderstorms capable of producing damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 14, 3:06 PM EST, 35 minutes earlier.
Area forecast discussion, Apr 14, 3:06 PM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
406 PM EDT Sun Apr 14 2019
.SYNOPSIS...
A strong cold front will move through the region tonight. High
pressure will then prevail through the middle of the week.
Another cold front will sweep through the region next weekend
followed by high pressure for early next week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 4 PM: Regional radar composite indicated a solid band of
showers and thunderstorms over southern GA. A few discrete cells
have developed ahead of the line across SE GA. The storms were
tracking NE at 40 kts. The storms will encounter MLCAPE
1000-1500 J/kg, bulk shear near 60 kts, and sig tor up to 2
units. In coordination with SPC, Tornado Watch 64 has been
issued for portions of SE GA and SC until 7 PM. The convection
may push north of the watch area between 7-9 PM. In addition, SW
winds will frequently gusts between 25-30 kts until sunset,
then gradually weaken.
Late tonight, winds will veer from the west by midnight with the
passage of the cold front. Winds could turn from the WNW during
the pre-dawn hours with weak gusts. Sky cover will clear and
dewpoints will cool into the upper 40s to low 50s. Low
temperatures are forecast to range in the low to upper 50s.
Lake Winds: A Lake Wind Advisory for Lake Moultrie is in effect
for gusty SW winds through early this evening. Winds should ebb
later this evening before surging again in the wake of the cold
front late. A band of thunderstorms may pass over the lake this
evening, primarily between 7-9 PM.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday: The axis of mid/upper lvl trough of low pressure will
quickly shift offshore early and will then be replaced by dry
high pressure building from the west. Despite a downsloping wind
and sunny skies over the region, temps should be noticeably
cooler. In general, high temps should range in the low/mid 70s
for most locations. Overnight lows will cool into the upper 40s
inland to low/mid 50s along the coast.
Lake Winds: West winds should remain elevated behind a departing
cold front, warranting a Lake Wind Advisory through daybreak Monday
morning. Conditions will likely improve by Monday afternoon.
Tuesday and Wednesday: Sfc high pressure will be centered over the
area on Tuesday, then shift further east over the Atlantic by
Wednesday under a mid/upper lvl ridge of high pressure extending
over the Southeast United States. The pattern supports dry
conditions and a warming trend through midweek as light northeast
winds on Tuesday morning become southeast by Tuesday evening and
persist through Wednesday. In general, highs in the mid/upper 70s
Tuesday should peak in the low/mid 80s on Wednesday. Tuesday night
lows should range in the lower 50s inland to upper 50s/lower 60s
near the coast.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
The area will be positioned along the western edge of high pressure
over the Atlantic Wednesday night into early Thursday, with little
to no precip anticipated across the area. A few showers and/or
thunderstorms will be possible Thursday afternoon as temps warm into
the low/mid 80s well ahead of a low pressure system tracking over
the Midwest. Latest guidance continues to suggest the most active
weather period occurring Friday into early Saturday as a strong cold
front associated with the low pressure system sweeps through the
area. Numerous showers and thunderstorms are possible Friday
afternoon and night, some of which could be strong and/or severe.
Temps will be warm until cold fropa Friday, peaking in the lower 80s
Friday afternoon. Showers could linger behind the front into
Saturday morning, but the bulk of precip activity should quickly
shift well offshore as the front progresses further east over the
Atlantic. Temps should remain cooler post fropa as high pressure
spreads across the area late weekend into early next week. In
general, high temps should range in the low/mid 70s Saturday
afternoon and Sunday afternoon. Overnight lows should range in the
lower 50s inland to mid/upper 50s near the coast Saturday night and
Sunday night.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
The primary concern with the 18Z TAFs will be timing the passage
of a broken line of showers and thunderstorms late this
afternoon into early this evening. Based on the latest CAMs, I
will feature a TEMPO of for TSRA and MVFR conditions between
22Z-1Z for both sites. As the cold front approaches this
afternoon, South winds will remain with gusts between 25-30 kts.
This evening, winds should gradually veer to the southwest as
the cold front pushes offshore. By late tonight, sky should
clear and winds will remain steady from the west.
Extended Aviation Outlook: VFR through Thursday. Flight restrictions
are possible with a front on Friday.
&&
.MARINE...
Tonight: SW winds will frequently gusts between 25-30 kts until
sunset, then weaken slightly as the cold front nears. Winds will
veer from the west around midnight with the passage of the cold
front, gusts should return to the 25-30 kt range. Small Craft
Advisories will remain for all marine zones through tonight.
Special Marine Warnings may be issued between 7-10 PM. Seas are
forecast to range between 4-8 ft.
Extended Marine: Small Craft Advisories will be ongoing for all of
the coastal waters Monday morning. These will expire by Monday
afternoon as conditions quickly improve. High pressure will build
over the region Tuesday, then move offshore Wednesday and Thursday.
A cold front will approach from the west on Friday, probably leading
to Small Craft Advisories.
Rip Currents: Moderate to strong onshore winds and around a 2
foot swell every 9 seconds or so at the beaches, plus some
astronomical influences, we maintained the beach forecast to
show a moderate risk of rip currents until 8 PM this evening.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 11 AM EDT Monday for SCZ045.
MARINE...Small Craft Advisory until 11 AM EDT Monday for AMZ330-352-354.
Small Craft Advisory until 3 PM EDT Monday for AMZ350.
Small Craft Advisory until 6 PM EDT Monday for AMZ374.
&&
NEAR TERM...NED
SHORT TERM...MS
LONG TERM...DPB
AVIATION...NED/MS
MARINE...NED/MSHazardous weather outlook, Apr 14, 2:07 PM EST, 1 hour 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
307 PM EDT Sun Apr 14 2019
AMZ330-350-352-354-374-151915-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
307 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Severe Thunderstorms: Scattered to numerous thunderstorms are
anticipated to push over the waters early this evening ahead of a
cold front. A few thunderstorms could be severe with damaging wind
gusts in excess of 35 kts.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ140-SCZ043-044-052-151915-
Inland McIntosh-Inland Colleton-Dorchester-Tidal Berkeley-
307 PM EDT Sun Apr 14 2019
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Severe Thunderstorms: Scattered to numerous thunderstorms are
anticipated across the region after mid afternoon into the early
evening hours ahead of a strong cold front. A few thunderstorms
could become severe with damaging wind gusts and isolated tornadoes
being the primary concerns. The time frame for the severe weather
will be from 3 PM to 9 PM.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-047-151915-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Jasper-
307 PM EDT Sun Apr 14 2019
...TORNADO WATCH 64 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ141-SCZ049-050-151915-
Coastal McIntosh-Coastal Colleton-Charleston-
307 PM EDT Sun Apr 14 2019
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Moderate Risk for Rip Currents.
Severe Thunderstorms: Scattered to numerous thunderstorms are
anticipated across the region after mid afternoon into the early
evening hours ahead of a strong cold front. A few thunderstorms
could become severe with damaging wind gusts and isolated tornadoes
being the primary concerns. The time frame for the severe weather
will be from 3 PM to 9 PM.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
GAZ117-119-139-SCZ048-051-151915-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Beaufort-
Coastal Jasper-
307 PM EDT Sun Apr 14 2019
...TORNADO WATCH 64 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
Moderate Risk for Rip Currents.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
SCZ045-151915-
Inland Berkeley-
307 PM EDT Sun Apr 14 2019
...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY FOR LAKE
MOULTRIE...
This Hazardous Weather Outlook is for southeast South Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Wind Advisory.
Severe Thunderstorms: Scattered to numerous thunderstorms are
anticipated across the region after mid afternoon into the early
evening hours ahead of a strong cold front. A few thunderstorms
could become severe with damaging wind gusts and isolated tornadoes
being the primary concerns. The time frame for the severe weather
will be from 3 PM to 9 PM.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Lake Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.
In the hours before
Special weather statement, Apr 14, 3:18 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Charleston SC
418 PM EDT SUN APR 14 2019
GAZ114-115-142045-
Evans-Tattnall-
418 PM EDT SUN APR 14 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES...
At 417 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Midway, or near Claxton, moving northeast at
25 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Claxton, Glennville, Hagan, Daisy, Bellville, Manassas and Mendes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3226 8194 3224 8182 3222 8181 3211 8178
3195 8193 3207 8209
TIME...MOT...LOC 2017Z 221DEG 24KT 3207 8195
NEDThunderstorm Wind, Evans
- When
- April 14, 3:41 PM EST to 3:42 PM EST
- Where
- Evans County, 3 mi NNE of Claxton Evans Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 32.240, -81.850
The Evans County 911 Call Center reported a tree down on Caddie Green Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, April 14, 20195 injured · $598,000 · EF2 · 32 events
- Tornado in Pennsylvania, April 14, 2019$1.0 million · EF2 · 1 event
- Damaging Winds in Virginia, April 14 to 15, 20191 death · 1 injured · 61 kt wind · 18 events
- Tornadoes and Hail in Georgia, April 14, 2019$1.2 million · EF1 · 25 events
- Tornadoes and Hail in Pennsylvania, April 14 to 15, 2019$292,000 · EF1 · 29 events
- Hail and Damaging Winds in Pennsylvania, April 14 to 15, 2019$525,000 · 1.5 in hail · 37 events
- Tornado and Hail in Ohio, April 14, 20193 injured · $285,000 · EF0 · 23 events
- Tornado and Damaging Winds in New York, April 14 to 15, 2019$145,000 · EF1 · 14 events
- Hail and Damaging Winds in West Virginia, April 14, 20191 injured · $116,000 · 66 kt wind · 30 events
- Tornado and Damaging Winds in Georgia, April 14, 2019$106,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in South Carolina, April 14, 2019$150,000 · EF1 · 6 events
- Tornado in Pennsylvania, April 14, 2019$100,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 812020.